Wisconsin, 2010

Flood in Wisconsin, July 15, 2010

July 15, 2010 · NWS GRB · 1 event in 1 county or zone

Three to five inches of rain fell over and just north of Appleton on July 14th. Much of the rain fell in the Apple Creek basin in Outagamie County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Three to five inches of rain fell over and just north of Appleton on July 14th. Much of the rain fell in the Apple Creek basin in Outagamie County. Apple Creek Campground is just downstream and across the county line in Brown County next to a bend in the creek. Banks on the opposite side of the creek are high, causing the swollen creek to flow into the 15 acre campground.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 15, 3:00 AM CST, 1 hour earlier.

Area forecast discussion, Jul 15, 3:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT THU JUL 15 2010

.SHORT TERM...TODAY/TONIGHT/FRIDAY. MAIN FORECAST ISSUE CENTERS
ON THE LINGERING STORMS PASSING OVER THE SOUTHEAST HALF OF
WISCONSIN EARLY THIS MORNING. SURFACE FRONT AT 07Z EXTENDED FROM
IWD TO EAU TO LSE AND MOVING SLOW. H8 PROFILER WIND DATA OVER SW
WI AT 08Z REMAINS SOUTHWESTERLY AND AS A RESULT WILL CONTINUE TO
FEED DEEP MOISTURE INTO CENTRAL AND NORTHEAST WISCONSIN THIS
MORNING. WILL LINGER ISOLD TO SCT MENTION THIS MORNING.

OTHERWISE SURFACE HIGH PRESSURE BUILDS INTO THE REGION THURSDAY
INTO FRIDAY. DUE TO THE SLOW DEPARTING LOW PRESSURE SYSTEM NORTH
OF LAKE SUPERIOR...WEST WINDS MAY APPROACH BREEZY CONDITIONS EACH
AFTERNOON ESPECIALLY WITH SUBSIDENCE AND DEEP MIXING.

TEMPS EXPECTED TO CLIMB WELL INTO THE 80S EACH TODAY AND FRIDAY.
TEMPS WILL GET A WARM START TODAY DUE TO MORNING READINGS AROUND
70.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...LITTLE CHANGE
TO THE FORECAST DURING THIS PERIOD. PROGS REMAIN CONSISTENT WITH
THE TIMING FOR THE NEXT FRONTAL SYSTEM FROM SATURDAY NIGHT INTO
SUNDAY. TRANSITION FROM WNW FLOW TO A WESTERLY FLOW INTRODUCES
TIMING ISSUES WITH THE NEXT FRONTAL SYSTEM SOMETIME FROM MONDAY
NIGHT INTO WEDNESDAY. OTHERWISE A HIGH PRESSURE SYSTEM WILL
DOMINATE THE REGION THROUGH SATURDAY. GFS IS QUICKER WITH THE
SYSTEM FOR NEXT WEEK WHILE THE ECMWF TIMING IS TOWARD WEDNESDAY.
DUE NOTE PWATS RISE TO NEAR 2 INCHES FOR NEXT WEEK FOR THE
INCREASED HUMIDITY AND POTENTIAL OF HEAVY RAINFALL.

&&

.AVIATION...SCT MVFR CIGS AND VBSYS DUE TO THUNDERSTORMS WILL
LINGER THIS MORNING SOUTHEAST OF A LINE FROM IMT TO AUW BEFORE
ENDING FROM WEST TO EAST BY NOON. AFTER THE MORNING CONVECTION VFR
CONDITIONS WILL THEN PREVAIL TODAY INTO TONIGHT.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH
Hazardous weather outlook, Jul 14, 7:34 PM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
834 PM CDT WED JUL 14 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160145-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
834 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT. THE
PRIMARY THREAT WOULD BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT
IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.

ADDITIONAL STORMS ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED.

LMZ521-522-541>543-160145-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
834 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW COULD PRODUCE STRONG
WINDS. AREAS OF DENSE MARINE FOG COULD ALSO CAUSE NAVIGATION PROBLEMS
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT
IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.
AREAS OF FOG WILL LINGER INTO THURSDAY MORNING THAT MAY POSE
NAVIGATION PROBLEMS.

ADDITIONAL STORMS ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY.

In the hours before

Local storm report, Jul 14, 11:28 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1228 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     KIMBERLY                44.28N 88.31W
07/14/2010                   OUTAGAMIE          WI   LAW ENFORCEMENT

            TREE DOWN ON HOUSE. TIME ESTIMATED. DELAYED REPORT.

&&

BERSCH
Local storm report, Jul 14, 11:43 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLASH FLOOD      2 W MARSHFIELD          44.66N 90.20W
07/15/2010                   WOOD               WI   LAW ENFORCEMENT

            WATER OVER HIGHWAY H. STREET FLOODING IN MARSHFIELD.

&&

TOMH
Local storm report, Jul 14, 11:45 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLASH FLOOD      8 N STEVENS POINT       44.63N 89.56W
07/15/2010                   PORTAGE            WI   LAW ENFORCEMENT

            WATER COVERING SUNSET DRIVE NEAR I39 AND HIGHWAY X

&&

TOMH
Local storm report, Jul 15, 1:13 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
213 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLASH FLOOD      APPLETON                44.26N 88.40W
07/15/2010                   OUTAGAMIE          WI   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY BB. ROADS CLOSED NEAR HIGHWAY
            CB AND SPENCER STREET.

&&

TOMH
Local storm report, Jul 15, 1:28 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
228 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HEAVY RAIN       HORTONVILLE             44.33N 88.63W
07/14/2010  M2.67 INCH       OUTAGAMIE          WI   PUBLIC

            STORM TOTAL.

0920 PM     HEAVY RAIN       KIMBERLY                44.28N 88.31W
07/14/2010  M2.57 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

            STORM TOTAL.

1015 PM     HEAVY RAIN       CHILTON                 44.03N 88.16W
07/14/2010  M3.45 INCH       CALUMET            WI   EMERGENCY MNGR

            MEASURED SINCE ABOUT 515 PM. FLOODING WAS NOTED IN
            CHILTON EARLIER THIS EVENING.

1043 PM     HAIL             PLOVER                  44.45N 89.53W
07/14/2010  M0.50 INCH       PORTAGE            WI   TRAINED SPOTTER

            INTERSECTION OF HOOVER AVE AND ROOSEVELT DRIVE.

1045 PM     HAIL             PLOVER                  44.45N 89.53W
07/14/2010  M0.50 INCH       PORTAGE            WI   CO-OP OBSERVER

            0.79 INCHES OR RAINFALL SINCE 1040 PM.

1115 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
07/14/2010                   WAUPACA            WI   PUBLIC

            TREES AND POWER LINES DOWN.

1120 PM     HEAVY RAIN       PLOVER                  44.45N 89.53W
07/14/2010  M2.62 INCH       PORTAGE            WI   CO-OP OBSERVER

            DAILY TOTAL. 1.24 INCHES OF RAIN FELL DURING 3RD ROUND OF
            STORMS FROM 1040-1115 PM.

1126 PM     FLASH FLOOD      STEVENS POINT           44.51N 89.56W
07/14/2010                   PORTAGE            WI   TRAINED SPOTTER

            STREET FLOODING...SOME UNDERPASSES FLOODED. 1.5 INCHES OF
            RAIN FELL DURING LAST ROUND OF STORMS.

1146 PM     TSTM WND GST     APPLETON                44.26N 88.40W
07/14/2010  M48.00 MPH       OUTAGAMIE          WI   AWOS

1152 PM     TSTM WND DMG     APPLETON                44.26N 88.40W
07/14/2010                   OUTAGAMIE          WI   PUBLIC

            POWER LINES DOWN.

1155 PM     TSTM WND DMG     1 W APPLETON            44.26N 88.42W
07/14/2010                   OUTAGAMIE          WI   PUBLIC

            TREES DOWN IN GRAND CHUTE.

1157 PM     TSTM WND GST     DARBOY                  44.23N 88.38W
07/14/2010  M45.00 MPH       CALUMET            WI   TRAINED SPOTTER

1210 AM     HEAVY RAIN       WAUTOMA                 44.06N 89.28W
07/15/2010  M2.62 INCH       WAUSHARA           WI   TRAINED SPOTTER

            DAILY TOTAL FOR 7/14.

1240 AM     FLASH FLOOD      2 W MARSHFIELD          44.66N 90.20W
07/15/2010                   WOOD               WI   LAW ENFORCEMENT

            WATER OVER HIGHWAY H. STREET FLOODING IN MARSHFIELD.

1240 AM     FLASH FLOOD      8 N STEVENS POINT       44.63N 89.56W
07/15/2010                   PORTAGE            WI   LAW ENFORCEMENT

            WATER COVERING SUNSET DRIVE NEAR I39 AND HIGHWAY X

0210 AM     FLASH FLOOD      APPLETON                44.26N 88.40W
07/15/2010                   OUTAGAMIE          WI   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY BB. ROADS CLOSED NEAR HIGHWAY
            CB AND SPENCER STREET.

&&
3RD ROUND OF STORMS.

BERSCH
Local storm report, Jul 15, 2:02 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
302 AM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     KIMBERLY                44.28N 88.31W
07/14/2010                   OUTAGAMIE          WI   LAW ENFORCEMENT

            TREE DOWN ON HOUSE. TIME ESTIMATED. DELAYED REPORT.

1245 PM     TSTM WND DMG     3 N TOMAHAWK            45.50N 89.73W
07/14/2010                   LINCOLN            WI   LAW ENFORCEMENT

            TREE LIMB FELL ON POWER LINE NEAR COUNTY ROAD A.

1248 PM     TSTM WND DMG     LAKE TOMAHAWK           45.81N 89.59W
07/14/2010                   ONEIDA             WI   LAW ENFORCEMENT

            TREES DOWN IN CITY. DELAYED REPORT.

1252 PM     TSTM WND GST     TOMAHAWK                45.46N 89.73W
07/14/2010  E45.00 MPH       LINCOLN            WI   STORM CHASER

            WIND GUSTS TO 40 TO 50 MPH ON WEST SIDE OF CITY.

0121 PM     TSTM WND GST     5 NW MERRILL            45.23N 89.75W
07/14/2010  M42.00 MPH       LINCOLN            WI   TRAINED SPOTTER

            1 INCH OF RAIN IN LAST 20 MINUTES. COUNCIL GROUNDS STATE
            PARK.

0126 PM     TSTM WND GST     COLBY                   44.91N 90.30W
07/14/2010  M41.00 MPH       MARATHON           WI   CO-OP OBSERVER

            HEAVY RAIN...VSBY DOWN TO 200 FT.

0146 PM     HEAVY RAIN       COLBY                   44.91N 90.30W
07/14/2010  M1.60 INCH       MARATHON           WI   CO-OP OBSERVER

            LAST 45 MINUTES.

0147 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
07/14/2010  M46.00 MPH       MARATHON           WI   ASOS

0147 PM     HEAVY RAIN       8 W MERRILL             45.18N 89.84W
07/14/2010  M2.24 INCH       LINCOLN            WI   TRAINED SPOTTER

            LAST HOUR.

0147 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
07/14/2010  E50.00 MPH       MARATHON           WI   PUBLIC

0147 PM     TSTM WND GST     MOSINEE                 44.78N 89.69W
07/14/2010  M43.00 MPH       MARATHON           WI   AWOS

0150 PM     HEAVY RAIN       MERRILL                 45.18N 89.68W
07/14/2010  M1.72 INCH       LINCOLN            WI   LAW ENFORCEMENT

            STREET FLOODING IN THE CITY.

0159 PM     HEAVY RAIN       WAUSAU                  44.96N 89.63W
07/14/2010  M1.21 INCH       MARATHON           WI   ASOS

            LAST HOUR.

0200 PM     TSTM WND DMG     5 E WAUSAU              44.96N 89.53W
07/14/2010                   MARATHON           WI   LAW ENFORCEMENT

            TREES DOWN EAST OF CITY. DELAYED REPORT.

0205 PM     HEAVY RAIN       MERRILL                 45.18N 89.68W
07/14/2010  M1.93 INCH       LINCOLN            WI   AWOS

            LAST HOUR.

0210 PM     TSTM WND DMG     WITTENBERG              44.81N 89.15W
07/14/2010                   SHAWANO            WI   LAW ENFORCEMENT

            TREES DOWN IN THE CITY.

0223 PM     TSTM WND GST     ANTIGO                  45.15N 89.15W
07/14/2010  M47.00 MPH       LANGLADE           WI   AWOS

0227 PM     TSTM WND DMG     MORGAN                  44.88N 88.81W
07/14/2010                   SHAWANO            WI   TRAINED SPOTTER

            TREES DOWN. STOCKBRIDGE INDIAN RESERVATION.

0234 PM     TSTM WND DMG     3 S MARION              44.62N 88.88W
07/14/2010                   WAUPACA            WI   LAW ENFORCEMENT

            HWY 110. CORN FIELD FLATTEN. DEBRIS IN ROAD.

0236 PM     TSTM WND DMG     NEOPIT                  44.98N 88.81W
07/14/2010                   MENOMINEE          WI   TRAINED SPOTTER

            TREES DOWN NEAR COUNTY TRUNK M.

0250 PM     TSTM WND GST     SHAWANO                 44.78N 88.59W
07/14/2010  E55.00 MPH       SHAWANO            WI   TRAINED SPOTTER

            WIND GUSTS TO 50 TO 60 MPH

0312 PM     TSTM WND DMG     3 NE NEW LONDON         44.41N 88.71W
07/14/2010                   OUTAGAMIE          WI   TRAINED SPOTTER

            CORN FIELD FLATTEN WITH WIND GUSTING TO 52 MPH.

0335 PM     TSTM WND GST     APPLETON                44.26N 88.40W
07/14/2010  M43.00 MPH       OUTAGAMIE          WI   AWOS

0420 PM     HEAVY RAIN       APPLETON                44.26N 88.40W
07/14/2010  U0.00 INCH       OUTAGAMIE          WI   LAW ENFORCEMENT

            WATER FLOWING ON THE ROAD AT RICHMOND AND JJ.

0434 PM     HEAVY RAIN       HORTONVILLE             44.33N 88.63W
07/14/2010  M1.95 INCH       OUTAGAMIE          WI   PUBLIC

            LAST 90 MINUTES.

0455 PM     FLASH FLOOD      APPLETON                44.26N 88.40W
07/14/2010                   OUTAGAMIE          WI   TRAINED SPOTTER

            8 TO 10 INCHES OF WATER COVERING ROAD AT NORTHLAND AND
            MEADE.

0504 PM     FLASH FLOOD      OSHKOSH                 44.01N 88.55W
07/14/2010                   WINNEBAGO          WI   TRAINED SPOTTER

            STREET FLOODING IN CITY.

0510 PM     FUNNEL CLOUD     FENWOOD                 44.86N 90.01W
07/14/2010                   MARATHON           WI   FIRE DEPT/RESCUE

0520 PM     FUNNEL CLOUD     PITTSVILLE              44.45N 90.13W
07/14/2010                   WOOD               WI   FIRE DEPT/RESCUE

            FUNNEL CLOUD REPORTED AT COUNTY ROAD E AND X.

0520 PM     TSTM WND DMG     TOMAHAWK                45.46N 89.73W
07/14/2010                   LINCOLN            WI   TRAINED SPOTTER

            TREES DOWN.

0523 PM     TSTM WND DMG     PITTSVILLE              44.45N 90.13W
07/14/2010                   WOOD               WI   TRAINED SPOTTER

            TREES DOWN ON POWERLINE IN CITY.

0525 PM     TSTM WND GST     PITTSVILLE              44.45N 90.13W
07/14/2010  M60.00 MPH       WOOD               WI   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0527 PM     TSTM WND GST     RHINELANDER             45.63N 89.41W
07/14/2010  M48.00 MPH       ONEIDA             WI   ASOS

0527 PM     TSTM WND DMG     PITTSVILLE              44.45N 90.13W
07/14/2010                   WOOD               WI   LAW ENFORCEMENT

            TREES DOWN IN CITY.

0530 PM     TSTM WND DMG     2 N RHINELANDER         45.66N 89.41W
07/14/2010                   ONEIDA             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN JUST NORTH OF CITY.

0548 PM     TORNADO          WISCONSIN RAPIDS        44.40N 89.84W
07/14/2010                   WOOD               WI   PUBLIC

            BRIEF TOUCHDOWN IN CITY.

0551 PM     TSTM WND GST     WISCONSIN RAPIDS        44.40N 89.84W
07/14/2010  M47.00 MPH       WOOD               WI   ASOS

0556 PM     FLASH FLOOD      STEVENS POINT           44.51N 89.56W
07/14/2010                   PORTAGE            WI   PUBLIC

            6 INCHES OF WATER FLOWING ON ROAD AT BUS 51 AND MINNESOTA
            AVE.

0556 PM     FLASH FLOOD      MOSINEE                 44.78N 89.69W
07/14/2010                   MARATHON           WI   TRAINED SPOTTER

            1 FOOT OF STANDING WATER AT THE INTERSECTION OF HWY 153
            AND I39. TRAFFIC BACKUP.

0600 PM     TSTM WND DMG     ELCHO                   45.43N 89.18W
07/14/2010                   LANGLADE           WI   PUBLIC

            TREES DOWN IN CITY.

0602 PM     TSTM WND DMG     STEVENS POINT           44.51N 89.56W
07/14/2010                   PORTAGE            WI   TRAINED SPOTTER

            TREES DOWN IN CITY. DELAYED REPORT.

0607 PM     HEAVY RAIN       PLOVER                  44.45N 89.53W
07/14/2010  M1.25 INCH       PORTAGE            WI   PUBLIC

            LAST 30 MINUTES.

0612 PM     FUNNEL CLOUD     6 SE PLOVER             44.39N 89.44W
07/14/2010                   PORTAGE            WI   CO-OP OBSERVER

            ROTATING WALL CLOUD WITH FUNNEL CLOUD.

0615 PM     FLASH FLOOD      WISCONSIN RAPIDS        44.40N 89.84W
07/14/2010                   WOOD               WI   LAW ENFORCEMENT

            STREET FLOODING IN THE CITY.

0617 PM     TSTM WND GST     WILD ROSE               44.18N 89.25W
07/14/2010  M60.00 MPH       WAUSHARA           WI   TRAINED SPOTTER

            ROTATING WALL CLOUD NEAR CITY.

0623 PM     HEAVY RAIN       MOSINEE                 44.78N 89.69W
07/14/2010  M4.00 INCH       MARATHON           WI   TRAINED SPOTTER

            STORM TOTAL FOR BOTH ROUNDS OF TSTMS. 2ND ROUND BROUGHT 2
            INCHES OF RAIN IN 30 MINUTES.

0629 PM     HEAVY RAIN       KNOWLTON                44.71N 89.68W
07/14/2010  M2.50 INCH       MARATHON           WI   TRAINED SPOTTER

            STORM TOTAL FROM BOTH ROUNDS.

0631 PM     FUNNEL CLOUD     WEYAUWEGA               44.31N 88.93W
07/14/2010                   WAUPACA            WI   LAW ENFORCEMENT

            DOWNTOWN.

0635 PM     TSTM WND DMG     FREMONT                 44.26N 88.86W
07/14/2010                   WAUPACA            WI   EMERGENCY MNGR

            TREES DOWN...POSSIBLE TORNADO.

0700 PM     FLOOD            MOUNT MORRIS            44.11N 89.19W
07/14/2010                   WAUSHARA           WI   STORM CHASER

            MINOR FLOODING IN CITY.

0700 PM     TSTM WND GST     5 NW WINNECONNE         44.16N 88.78W
07/14/2010  M50.00 MPH       WINNEBAGO          WI   TRAINED SPOTTER

            TREES DOWN NEAR LAKE POYGAN.

0702 PM     TSTM WND GST     OMRO                    44.03N 88.75W
07/14/2010  M60.00 MPH       WINNEBAGO          WI   TRAINED SPOTTER

            IN THE CITY.

0710 PM     TORNADO          NEENAH                  44.18N 88.44W
07/14/2010                   WINNEBAGO          WI   PUBLIC

            POSSIBLE TORNADO AT CTY ROAD A AND HIGHWAY 41.

0725 PM     TSTM WND DMG     OSHKOSH                 44.01N 88.55W
07/14/2010                   WINNEBAGO          WI   LAW ENFORCEMENT

            TREES DOWN THROUGHT THE CITY.

0726 PM     TSTM WND GST     OSHKOSH                 44.01N 88.55W
07/14/2010  M43.00 MPH       WINNEBAGO          WI   ASOS

0730 PM     FLOOD            APPLETON                44.26N 88.40W
07/14/2010                   OUTAGAMIE          WI   PUBLIC

            6 INCHES OF WATER FLOWING AT MASON AND FRANKLIN.

0730 PM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
07/14/2010                   BROWN              WI   TRAINED SPOTTER

            24 INCH DIAMETER TREE SPLIT 8 FEET UP...LAYING ON HOUSE.

0730 PM     FLASH FLOOD      OMRO                    44.03N 88.75W
07/14/2010                   WINNEBAGO          WI   TRAINED SPOTTER

            1 FOOT OF WATER FLOWING ON ROAD AT HWY 21 AND INDUSTRIAL
            ROAD.

0740 PM     FLASH FLOOD      OSHKOSH                 44.01N 88.55W
07/14/2010                   WINNEBAGO          WI   STORM CHASER

            NEAR 2 FT OF WATER FLOWING OVER 20TH AVE IN THE WESTHAVEN
            HOUSING AREA.

0740 PM     HEAVY RAIN       OSHKOSH                 44.01N 88.55W
07/14/2010  M1.85 INCH       WINNEBAGO          WI   MESONET

            STORM TOTAL AT NORTH HIGH SCHOOL.

0754 PM     HEAVY RAIN       OSHKOSH                 44.01N 88.55W
07/14/2010  M2.47 INCH       WINNEBAGO          WI   ASOS

            STORM TOTAL SO FAR.

0835 PM     FLOOD            W STOCKBRIDGE           44.06N 88.30W
07/14/2010                   CALUMET            WI   PUBLIC

            5 TO 6 INCHES OF WATER COVERING THE ROAD AT HWY 55 AND E.

0918 PM     HEAVY RAIN       HORTONVILLE             44.33N 88.63W
07/14/2010  M2.67 INCH       OUTAGAMIE          WI   PUBLIC

            STORM TOTAL.

0920 PM     HEAVY RAIN       KIMBERLY                44.28N 88.31W
07/14/2010  M2.57 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

            STORM TOTAL.

1015 PM     HEAVY RAIN       CHILTON                 44.03N 88.16W
07/14/2010  M3.45 INCH       CALUMET            WI   EMERGENCY MNGR

            MEASURED SINCE ABOUT 515 PM. FLOODING WAS NOTED IN
            CHILTON EARLIER THIS EVENING.

1043 PM     HAIL             PLOVER                  44.45N 89.53W
07/14/2010  M0.50 INCH       PORTAGE            WI   TRAINED SPOTTER

            INTERSECTION OF HOOVER AVE AND ROOSEVELT DRIVE.

1045 PM     HAIL             PLOVER                  44.45N 89.53W
07/14/2010  M0.50 INCH       PORTAGE            WI   CO-OP OBSERVER

            0.79 INCHES OR RAINFALL SINCE 1040 PM.

1115 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
07/14/2010                   WAUPACA            WI   PUBLIC

            TREES AND POWER LINES DOWN.

1120 PM     HEAVY RAIN       PLOVER                  44.45N 89.53W
07/14/2010  M2.62 INCH       PORTAGE            WI   CO-OP OBSERVER

            DAILY TOTAL. 1.24 INCHES OF RAIN FELL DURING 3RD ROUND OF
            STORMS FROM 1040-1115 PM.

1126 PM     FLASH FLOOD      STEVENS POINT           44.51N 89.56W
07/14/2010                   PORTAGE            WI   TRAINED SPOTTER

            STREET FLOODING...SOME UNDERPASSES FLOODED. 1.5 INCHES OF
            RAIN FELL DURING LAST ROUND OF STORMS.

1146 PM     TSTM WND GST     APPLETON                44.26N 88.40W
07/14/2010  M48.00 MPH       OUTAGAMIE          WI   AWOS

1152 PM     TSTM WND DMG     APPLETON                44.26N 88.40W
07/14/2010                   OUTAGAMIE          WI   PUBLIC

            POWER LINES DOWN.

1155 PM     TSTM WND DMG     1 W APPLETON            44.26N 88.42W
07/14/2010                   OUTAGAMIE          WI   PUBLIC

            TREES DOWN IN GRAND CHUTE.

1157 PM     TSTM WND GST     DARBOY                  44.23N 88.38W
07/14/2010  M45.00 MPH       CALUMET            WI   TRAINED SPOTTER

1210 AM     HEAVY RAIN       WAUTOMA                 44.06N 89.28W
07/15/2010  M2.62 INCH       WAUSHARA           WI   TRAINED SPOTTER

            DAILY TOTAL FOR 7/14.

1240 AM     FLASH FLOOD      2 W MARSHFIELD          44.66N 90.20W
07/15/2010                   WOOD               WI   LAW ENFORCEMENT

            WATER OVER HIGHWAY H. STREET FLOODING IN MARSHFIELD.

1240 AM     FLASH FLOOD      8 N STEVENS POINT       44.63N 89.56W
07/15/2010                   PORTAGE            WI   LAW ENFORCEMENT

            WATER COVERING SUNSET DRIVE NEAR I39 AND HIGHWAY X

0210 AM     FLASH FLOOD      APPLETON                44.26N 88.40W
07/15/2010                   OUTAGAMIE          WI   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY BB. ROADS CLOSED NEAR HIGHWAY
            CB AND SPENCER STREET.

&&
COMPLETE SUMMARY FOR ALL THREE ROUNDS OF STORMS.

BERSCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Brown

When
July 15, 4:00 AM CST to 12:00 PM CST
Where
Brown County, 2.12 mi NNW of Wrightstown to 2.08 mi NNW of Wrightstown
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.357, -88.191

Heavy rainfall caused Apple Creek to rise about 2.5 feet above flood stage at the Apple Creek Campground. Brown County officials had to evacuate 28 people from the campground where water was up to 5 feet deep.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253818.